Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 4, 2009, 11:01 PM CDT for 8 counties in Texas. It took effect at Apr 5, 2009, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 11:01 PM CDT (04:01 UTC)
- In effect from
- Apr 5, 2009, 1:00 PM CDT
- Expired
- Apr 5, 2009, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -516 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 050401 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1101 PM CDT SAT APR 4 2009 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... .A COLD FRONT WILL MOVE INTO DEEP SOUTH TEXAS SUNDAY. MUCH DRIER AIR WILL FOLLOW THE PASSAGE OF THE COLD FRONT...ALONG WITH INCREASING NORTH WINDS. THESE FACTORS WILL COMBINE WITH CURED FUELS AND DROUGHT STRESSED VEGETATION TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. TXZ248>257-051200- /O.UPG.KBRO.FW.A.0020.090405T1800Z-090406T0100Z/ /O.NEW.KBRO.FW.W.0019.090405T1800Z-090406T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1101 PM CDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE INTO DEEP SOUTH TEXAS SUNDAY. MUCH DRIER AIR WILL FOLLOW THE PASSAGE OF THE COLD FRONT...ALONG WITH THE NORTH WINDS INCREASING INTO THE 20 TO 25 MPH RANGE WITH SOME HIGHER GUSTS POSSIBLE. THESE FACTORS WILL COMBINE WITH WINTER CURED FUELS AND DROUGHT STRESSED VEGETATION TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS84 KBRO 051353 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 853 AM CDT SUN APR 5 2009 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... .A COLD FRONT WILL MOVE INTO DEEP SOUTH TEXAS TODAY. MUCH DRIER AIR WILL FOLLOW THE PASSAGE OF THE COLD FRONT...ALONG WITH INCREASING NORTH WINDS. THESE FACTORS WILL COMBINE WITH CURED FUELS AND DROUGHT STRESSED VEGETATION TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. TXZ248>257-052200- /O.CON.KBRO.FW.W.0019.090405T1800Z-090406T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 853 AM CDT SUN APR 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A COLD FRONT WILL MOVE INTO DEEP SOUTH TEXAS AROUND MIDDAY TODAY. MUCH DRIER AIR WILL FOLLOW THE PASSAGE OF THE COLD FRONT...ALONG WITH THE NORTH WINDS INCREASING INTO THE 20 TO 25 MPH RANGE WITH SOME HIGHER GUSTS POSSIBLE. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 30 PERCENT RANGE BY SUNSET TODAY MAINLY ALONG AND WEST OF THE HIGHWAY 77 CORRIDOR. THESE FACTORS WILL COMBINE WITH WINTER CURED FUELS AND DROUGHT STRESSED VEGETATION TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN DEEP SOUTH TEXAS. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SPEECE
000 WWUS84 KBRO 060105 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT SUN APR 5 2009 ...FIRE THREAT DECREASES AS WINDS EASE... .ALTHOUGH DRY AIR HAS ARRIVED...WINDS ARE DECREASING...DIMINISHING THE THREAT OF WILDFIRES. TXZ248>257-060215- /O.EXP.KBRO.FW.W.0019.000000T0000Z-090406T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 805 PM CDT SUN APR 5 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 9:47 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 4, 9:47 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 PM CDT SAT APR 4 2009
.DISCUSSION...WEAK SOUTHEAST WINDS UNDER AN ISOTHERMAL TO WEAK
INVERSION LAYER BETWEEN ABOUT 2 AND 5 KFT. LOW LEVEL LIFT WILL NOT
GET ANYTHING STARTED LOCALLY TOMORROW. LOCAL CONDITIONS STILL DRY.
NO CHANGES NEEDED TO THE INHERITED FORECAST WITH A WIND SHIFT ON
TAP FOR THE FIRST HALF OF THE DAY PERIOD ON SUNDAY.
LOW CLOUDS NOW DEVELOPING IN COASTAL AREAS WITH EVEN A BIT OF FOG
REPORTED AT PIL...CAMERON COUNTY AIRPORT. WINDS WILL WEAKEN A BIT
MORE OVERNIGHT...WITH FOG POTENTIAL BEST IN MOISTER AIR NEAR THE
COAST. INLAND STILL PRETTY DRY. WILL KEEP THE INHERITED AREAL FOG
COVER IN THE CURRENT GRID PACKAGE AS IS.
&&
.PREV DISCUSSION... /ISSUED 211 PM CDT SAT APR 4 2009/ ...THE LLJ
HAS WEAKENED OVER THE REGION ALLOWING THE BREEZIER WINDS TO REMAIN
BELOW ADVISORY LEVELS. THE 500 MB CLOSED LOW WHICH IS GENERATING
THE STRONG SURFACE LOW OVER THE CENTRAL U.S. WILL CONTINUE PUSHING
EAST TONIGHT AND SUNDAY USHERING A PRETTY STRONG SURFACE FRONT
THROUGH THE BRO CWA TOMORROW. MOISTURE VALUES AHEAD OF THE FRONT
REMAIN PRETTY LIMITED SO THE FROPA WILL BE NOTICED ONLY WITH A
SHIFT IN THE SURFACE WINDS AND FALLING DEWPOINTS. THE DRY NATURE
OF THE ATMS TOMORROW WILL ALLOW TEMPS TO SOAR AHEAD OF THE FRONT
WITH 90S OCCURRING ACROSS MUCH OF THE BRO CWA FOR HIGHS. THE
CAA...DRY ATMS AND DECREASING SURFACE WINDS TOMORROW NIGHT AND
MONDAY MORNING WILL ALLOW THE TEMPS TO BOTTOM OUT NICELY DUE TO
THE RADIATIONAL EFFECTS. THE MAV TEMPS MAINTAIN A SLIGHT WARM BIAS
VERSUS THE NAM GUIDANCE AND WILL LEAN TOWARDS THE MAV NUMBERS AT
THIS TIME. EARLY NEXT WEEK...500 MB RIDGING WILL REBUILD OVER THE
SOUTH CENTRAL PLAINS WARMING UP TEMPS PRETTY QUICKLY. ANOTHER 500
MB CLOSED LOW WILL BUILD INTO THE ROCKIES WED AND THUR WHICH WILL
SPIN UP YET ANOTHER MIDWEST SURFACE LOW PRESSURE SYSTEM THURS AND
FRI. THE SOUTHERLY LOW LEVEL FLOW AHEAD OF THIS NEXT SYSTEM WILL
MAINTAIN GOOD WAA AND LOW LEVEL MOISTURE RETURN FROM WED INTO FRI.
THE GFS MEX AND ENSEMBLE TEMPS AND POPS ARE IN PRETTY GOOD
AGREEMENT THROUGH NEXT SAT WITH THE EXCEPTION OF NEXT THUR WHERE
THE GFS MEX HIGH TEMP HAS INCREASED A BIT VERSUS THE EARLIER RUNS.
BELIEVE THAT THIS MAY BE AN OUTLIER AND WILL LEAN TOWARDS THE
SLIGHTLY COOLER GFS ENSEMBLE TREND FOR THIS DAY.
&&
.MARINE...THE 8 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
EAST SOUTHEAST AROUND 12 KTS GUSTING TO AROUND 14 KTS AND SEAS WERE
AROUND 6 FT WITH A PERIOD OF 7 SECONDS. ONSHORE FLOW WILL REMAIN
LIGHT TO MODERATE ACROSS THE LOWER TX COASTAL WATERS OVRNGT IN
ADVANCE OF A COLD FRONT THAT WILL BE APPROACHING FROM THE
NORTHWEST DURING THE NEXT 18 HRS. SOUTH TO SOUTHEAST SFC FLOW WILL
BECOME NORTHERLY IN THE WAKE OF THE COLD FRONT...WHICH WILL PASS
THRU THE COASTAL WATERS EARLY TO MID AFTN ON SUN. EXPECT SCA
CONDITIONS BY SUN EVE ACROSS ALL MARINE ZONES THRU LATE MON. MODERATE
TO STRONG NORTH TO NORTHEAST WIND AND SEAS UP TO 10 FT OFFSHORE
ARE POSSIBLE. MARINE CONDITIONS WILL BECOME MORE STABLE ON TUE AS
AN AREA OF HIGH PRESSURE SLIDES INTO THE NORTHWEST GULF OF MEXICO.
MODERATE TO STRONG RETURN FLOW SETS UP ON WED INTO THU IN ADVANCE
OF THE NEXT COLD FRONT.
&&
.AVIATION...VFR CONDITIONS THIS EVE ARE XPCT TO BECOME MVFR AS LOW
CLDS DEVELOP WITH THE POTENTIAL FOR SOME PATCHY FOG TOWARDS SUNRISE
SUN MRNG. DECIDED TO LEAVE THE LOWEST CIGS IN THE CURRENT TAF SET AT
1 KFT...BUT POSSIBLY COULD SEE TEMPO IFR CONDITIONS EARLY SUN MRNG.
A COLD FRONT WILL BE ADVANCING TOWARDS DEEP SOUTH TX SUN MRNG...
PASSING THRU MFE AROUND THE MID MRNG HRS AND THRU HRL AND BRO CLOSER
TO MIDDAY. BREEZY NORTH WINDS IN THE WAKE OF THE FRONT WILL LINGER
UNTIL EARLY SUN EVE. LOW CLDS SHOULD MIX OUT IN ASSOC WITH FROPA
WITH POSSIBLE HIGH CI CLDS LEFTOVER THE REST OF THE DAY. VFR
CONDITIONS SHOULD RETURN IN THE WAKE OF THE FROPA.
&&
.FIRE WEATHER...THE STRONGEST NORTH WINDS SUNDAY AFTERNOON LOOK
SHY OF RED FLAG WARNING CRITERIA...BUT RELATIVE HUMIDITY VALUES
WILL CRASH INTO THE TEENS OUT WEST IN THE WAKE OF THE FRONT. WILL
LEAVE THE FINAL DECISION TO THE OVERNIGHT SHIFT WHO WILL HAVE THE
NEXT MODEL RUN DATA AT THEIR DISPOSAL. WEATHER CONDITIONS WILL BE
FAVORABLE FOR ENHANCED WILDFIRE RISK. &&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 85 59 73 / 0 10 10 10
BROWNSVILLE 70 88 56 75 / 0 10 10 10
HARLINGEN 70 90 55 75 / 0 10 10 10
MCALLEN 70 91 53 77 / 0 10 10 10
RIO GRANDE CITY 70 90 54 75 / 0 10 10 10
SOUTH PADRE ISLAND 73 82 61 71 / 0 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ248>257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
54/57Hazardous weather outlook, Apr 4, 2:00 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT SAT APR 4 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-051100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 200 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A DRY FRONTAL PASSAGE WILL INCREASE THE THREAT FOR WILDFIRES SUNDAY AND MONDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF DEEP SOUTH TEXAS FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. ALSO... SMALL CRAFT ADVISORIES ARE LIKELY EARLY MONDAY THROUGH EARLY TUESDAY MORNING. A HIGH RISK OF RIP CURRENTS WILL ACCOMPANY THE SMALL CRAFT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:02 AM CDT | Small Craft Advisory | BRO | 34 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.